Alert archive / New Mexico / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Mar 17, 2012, 4:00 AM MDT. It took effect at Mar 18, 2012, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 4:00 AM MDT (10:00 UTC)
- In effect from
- Mar 18, 2012, 2:00 PM MDT
- Expired
- Mar 18, 2012, 4:25 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Mar 17, 3:27 AM MDT, 33 minutes earlier.
Area forecast discussion, Mar 17, 3:27 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 AM MDT SAT MAR 17 2012 .DISCUSSION... WIND AND WINTER TO MAKE A RETURN TO THE LAND OF ENCHANTMENT THIS WEEKEND...AND CONTINUE INTO EARLY NEXT WEEK. CURRENTLY...GULF MOISTURE HAS SLOSHED BACK INTO THE SOUTHEAST ZONES THIS MORNING...RESULTING IN LOW CLOUDINESS ONCE AGAIN. THIS MOISTURE SHOULD QUICKLY MIX OUT TODAY AS TEMPS SOAR TO NEAR RECORD HIGHS FOR THE FOURTH DAY IN A ROW FOR SOME LOCALES. STRONG MIXING SHOULD ALLOW FOR SOME OF THE 30-40KT MOMENTUM AT 700 MB TO MAKE IT DOWN TO THE SURFACE. AIDING THE STRONG WIND POTENTIAL WILL BE AN INCREASING SURFACE GRADIENT. WILL KEEP WIND ADVISORY GOING FOR TODAY...THOUGH OVERALL...LOOKS FAIRLY MARGINAL...ESPECIALLY WHEN COMPARED TO THE FOLLOWING DAY. SUNDAY WILL BE THE MOST COMPLICATED DAY OF THE BUNCH...THOUGH THE ACTIVE WEATHER WILL CONTINUE INTO MONDAY. AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN ON SUNDAY...MID LEVEL WINDS INCREASE TO NEAR 50KT BY EARLY SUNDAY MORNING. THUS...AS SOON AS DAYTIME MIXING COMMENCES...SHOULD SEE STRONG WINDS GET STARTED EARLY. PREVIOUS SHIFT ISSUED A HIGH WIND WATCH FOR A LARGE PORTION OF THE AREA. WILL LEAVE HIGH WIND WATCH LARGELY INTACT...THOUGH SUSPECT SOME OF THIS AREA WILL BE CONVERTED TO WIND ADVISORIES DURING LATER SHIFTS. BEST BET FOR HIGH WINDS SHOULD BE ROUGHLY FROM THE SW AND SC MTNS...N/NE TO THE SANDIAS...TO NEAR KLVS AND KRTN. THE MESSY AND COMPLICATED PORTION OF THIS FORECAST ARISES AS PRECIPITATION MOVES INTO THE WESTERN ZONES SUNDAY AFTERNOON WITH STRONG FGEN FORCING. FORECAST SOUNDINGS ACROSS THE WEST SUGGEST THAT NOT ONLY WILL MAX TEMPS OCCUR DURING THE LATE MORNING...BUT WILL BE NEAR OR BELOW FREEZING BY MID TO LATE AFTERNOON. THUS HAVE OPTED TO BACK UP THE END TIME OF THE HIGH WIND WATCH ACROSS THE WEST FROM 22Z TO 20Z ON SUNDAY...THEN BEGIN A WINTER STORM WATCH AT 20Z SUNDAY AND RUN IT THROUGH 06Z TUESDAY. SNOW IS DEFINITELY GOING TO BE TRICKY. IT MAY BE HARD TO STICK INITIALLY DUE TO WARM ANTECEDENT CONDITIONS...THOUGH IF IT COMES DOWN FAST AND FURIOUS...THAT MAY NOT MATTER...ESPECIALLY TO SECONDARY ROADS. STILL LOOKS LIKE THERE WILL BE SOME DECENT INSTABILITY DUE TO THE ABNORMALLY COLD TEMPS ALOFT FOR THIS TIME OF YEAR. THUS...ISOLATED THUNDER REMAINS A POSSIBILITY...AND THEREFORE LOCALLY ENHANCED SNOW RATES ARE ALSO POSSIBLE. GREATEST ACCUMULATIONS SHOULD OCCUR BETWEEN 20Z SUN AND 06Z MON. HOWEVER...SHOWER ACTIVITY WILL CONTINUE INTO MONDAY. INSTABILITY WILL ALSO RETURN...THUS ISOLATED THUNDER AND LOCALLY HIGHER SNOWFALL RATES REMAIN POSSIBLE ON MONDAY. LOCALLY SIGNIFICANT ACCUMULATIONS MAY STILL OCCUR MONDAY. THE UPPER LEVEL SYSTEM MAY CLOSE OFF MONDAY NIGHT OVER EAST CENTRAL NM BEFORE EXITING ON TUESDAY. SOME WRAP AROUND PRECIPITATION IS POSSIBLE FOR THE EASTERN PLAINS ON TUESDAY. IN ADDITION TO THE WIND AND SNOW...IT SHOULD ALSO BE REITERATED THAT MUCH COLDER TEMPS WILL RETURN TO THE STATE. MONDAYS HIGH TEMPERATURES WILL BE 10 TO 25 DEGREES BELOW NORMAL...A SHARP CONTRAST FROM TODAYS TEMPS WHICH WILL BE 10 TO 20 DEGREES ABOVE NORMAL. A SLOW WARMING TREND WILL RETURN LATE NEXT WEEK AFTER THE STORM SYSTEM PASSES. 34 && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS MOST OF OUR AREA THROUGH 12Z SUNDAY. EXCEPTIONS WILL BE THE LOWER PECOS RIVER VALLEY INCLUDING ROSWELL AND MUCH OF ROOSEVELT AND CURRY COUNTIES INTO QUAY COUNTY. THESE AREAS WILL HAVE IFR TO LIFR CONDITIONS DUE TO CIGS AND VSBYS THROUGH ABOUT 16Z. CLOSE CALL FOR TUCUMCARI BUT WILL KEEP THEM VFR. LOCAL MVFR CONDITIONS POSSIBLE OVER FAR WEST AND NORTHWEST HIGH TERRAIN TOWARD DAYBREAK SUNDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ALL AREAS BELOW SIGNIFICANT SNOWPACK DUE TO VERY LOW HUMIDITIES AND STRONG WINDS. RED FLAG WARNING LATE SUNDAY MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS. TODAY WILL BE A CRITICAL TO EXTREME FIRE WEATHER DAY FOR ALL AREAS BELOW THE SIGNIFICANT SNOWPACK. DEEP MIXING WILL CREATE SOUTH TO SOUTHWEST WINDS ABOVE 20 MPH AND WILL COMBINE WITH EXTREMELY LOW DEWPOINTS AND RH VALUES...AND TEMPERATURES UP TO 20 DEGREES ABOVE SEASONAL AVERAGES. AN UNSTABLE ATMOSPHERE WILL ALSO BE PRESENT RESULTING IN HAINES VALUES OF 5 OR 6 NEARLY EVERYWHERE. AN AREA OF EXTREME FIRE DANGER WILL EXIST LATE THIS AFTERNOON FROM ROUGHLY CLINES CORNERS TO FAR NORTHEAST NEW MEXICO. THIS COMBINATION OF CRITICAL FIRE WEATHER CONDITIONS TODAY IS A RESULT OF A DEEP TROUGH ALOFT DIVING SOUTH THROUGH CALIFORNIA AND THE GREAT BASIN. THE TOUGH WILL CRASH INTO NORTHWEST NEW MEXICO STARTING SUNDAY BUT GENERATE VERY STRONG WINDS...SURFACE AND ALOFT...FOR NEARLY ALL AREAS SUNDAY AHEAD OF THE TROUGH. ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS WILL TAKE PLACE IN THE EASTERN NEW MEXICO PLAINS STARTING LATE MORNING SUNDAY. COLDER AIR AND CHANCES FOR RAIN AND SNOW WILL DEVELOP OVER THE WESTERN THIRD OF OUR AREA SUNDAY AFTERNOON...THEN SPREAD EAST TO CENTRAL NEW MEXICO SUNDAY NIGHT. RH VALUES WILL BE HIGH ENOUGH OVER WESTERN AND CENTRAL AREAS TO PRECLUDE CRITICAL FIRE WEATHER CONDITIONS. THE NORTHERN AND WESTERN NEW MEXICO MOUNTAINS WILL SEE A RETURN TO WINTER FOR SUNDAY NIGHT INTO MONDAY AS COLD AIR AND SNOW SHOWERS PREVAIL. THE REST OF OUR AREA WILL EXPERIENCE TEMPERATURES 10 TO 25 DEGREES BELOW SEASONAL NORMALS BY MONDAY AS THE TROUGH ALOFT BOTTOMS OUT OVER NEW MEXICO AND COLORADO. WINDS WILL REMAIN BRISK MONDAY ACROSS THE SOUTH AND EAST PARTS OF THE REGION. THE WINTER-LIKE TROUGH DEPARTS TUESDAY BUT LEAVES BEHIND ONE MORE COOLER-THAN-NORMAL DAY BEFORE A WARMING AND DRYING TREND STARTS WEDNESDAY AND CONTINUES INTO NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 39 50 27 / 0 10 70 50 DULCE........................... 66 33 52 22 / 0 10 80 60 CUBA............................ 66 34 51 21 / 0 0 60 60 GALLUP.......................... 66 37 45 21 / 0 20 90 70 EL MORRO........................ 62 32 44 18 / 0 5 80 80 GRANTS.......................... 68 37 51 22 / 0 5 60 60 QUEMADO......................... 67 36 46 23 / 0 5 70 80 GLENWOOD........................ 72 34 50 23 / 0 5 60 50 CHAMA........................... 60 27 46 19 / 0 5 90 80 LOS ALAMOS...................... 63 38 52 30 / 0 0 30 60 PECOS........................... 64 35 53 25 / 0 0 10 30 CERRO/QUESTA.................... 64 31 54 23 / 0 0 40 60 RED RIVER....................... 55 33 46 20 / 0 0 50 60 ANGEL FIRE...................... 57 32 49 22 / 0 0 30 60 TAOS............................ 65 32 56 26 / 0 0 30 50 MORA............................ 64 38 54 26 / 0 0 10 30 ESPANOLA........................ 71 36 60 26 / 0 0 20 40 SANTA FE........................ 66 39 56 28 / 0 0 20 40 SANTA FE AIRPORT................ 69 37 59 27 / 0 0 20 40 ALBUQUERQUE FOOTHILLS........... 71 44 61 33 / 0 0 20 40 ALBUQUERQUE HEIGHTS............. 72 46 63 34 / 0 0 20 40 ALBUQUERQUE VALLEY.............. 74 43 64 31 / 0 0 20 40 ALBUQUERQUE WEST MESA........... 73 45 63 33 / 0 0 20 40 LOS LUNAS....................... 74 41 63 30 / 0 0 20 40 RIO RANCHO...................... 72 45 61 34 / 0 0 20 40 SOCORRO......................... 78 45 63 33 / 0 0 20 40 SANDIA PARK/CEDAR CREST......... 68 40 58 29 / 0 0 30 60 TIJERAS......................... 70 42 60 31 / 0 0 30 50 MORIARTY/ESTANCIA............... 70 40 57 29 / 0 0 10 30 CLINES CORNERS.................. 68 40 58 25 / 0 0 5 30 GRAN QUIVIRA.................... 70 42 59 29 / 0 0 10 40 CARRIZOZO....................... 73 41 62 30 / 0 0 5 30 RUIDOSO......................... 65 41 58 27 / 0 0 10 40 CAPULIN......................... 73 37 62 31 / 0 0 0 10 RATON........................... 76 37 66 32 / 0 0 5 10 SPRINGER........................ 75 42 64 34 / 0 0 5 10 LAS VEGAS....................... 70 39 60 26 / 0 0 10 20 CLAYTON......................... 80 46 73 37 / 0 0 0 10 ROY............................. 74 45 67 37 / 0 0 0 10 CONCHAS......................... 79 48 72 41 / 0 0 0 10 SANTA ROSA...................... 79 46 70 40 / 0 0 0 10 TUCUMCARI....................... 85 49 78 43 / 0 0 0 10 CLOVIS.......................... 82 47 78 39 / 0 0 0 10 PORTALES........................ 83 46 80 40 / 0 0 0 10 FORT SUMNER..................... 85 49 79 39 / 0 0 0 10 ROSWELL......................... 87 48 79 41 / 0 0 0 10 PICACHO......................... 80 46 71 36 / 0 0 0 10 ELK............................. 75 44 65 35 / 0 0 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-508-512>515-521-523-524-526>533-539-540. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ521-523-524-526-539-540. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ507-512>515-518>520-522-525-527>538. RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ104-108. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ502-505-506-508-511. WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ502>506-508>511. && 34/40
Hazardous weather outlook, Mar 16, 6:00 AM MDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAR 16 2012 NMZ501>540-171200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND SPEEDS WILL INCREASE ON SATURDAY AND STRENGTHEN FURTHER ON SUNDAY AS THE NEXT UPPER LEVEL STORM SYSTEM APPROACHES THE STATE. WIDESPREAD GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE ON SUNDAY...MAINLY ACROSS CENTRAL AND EASTERN AREAS. BLOWING DUST MAY SIGNIFICANTLY REDUCE VISIBILITIES. THE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON SATURDAY AND EASTERN NEW MEXICO ON SUNDAY. THE SAME STORM SYSTEM THAT WILL BRING THE WIND...MAY ALSO BRING SIGNIFICANT SNOW ACCUMULATIONS TO PORTIONS OF CENTRAL AND WESTERN NEW MEXICO SUNDAY AFTERNOON THROUGH MONDAY. THOUGH IT IS TOO EARLY TO DETERMINE HOW MUCH SNOW WILL FALL...THE COMBINATION OF SNOW AND BLOWING SNOW MAY SIGNIFICANTLY IMPACT TRAVEL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:57 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 37 hr |
Nearby
Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.